MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC DAVINCI SI; SURGEON SIDE CONSOLE

INTUITIVE SURGICAL, INC DAVINCI SI; SURGEON SIDE CONSOLE
Model Number 380610-21
Medical Device Problem Code Failure to Sense (1559)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/25/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted radical prostatectomy with lymphadenectomy surgical procedure, the clinical sales representative (csr) contacted the technical support engineer (tse) and reported that one surgeon side console (ssc1) was having issue with the touchpad and the high-resolution stereo viewer (hrsv).The ssc1 touchpad was flickering continuously and the hrsv vision displayed intermittent green color.The site was proceeding surgery with another surgeon side console (ssc2).The csr also reported that there is purple color image on ssc2 touchpad.The tse suggested customer to reset blue fiber cable (bfc) connection after surgery.The site rebooted and reseated the bfc cable, but issue was still same.The procedure was completed with surgeon console 2 (ssc2) with no reported injury.Intuitive surgical, inc.(isi) followed up with the initial reporter and confirmed that the issue happened on same procedure but on different consoles in dual console system.Ssc 1 had issue on touchpad and hrsv.Ssc 2 have only issue with touchpad as per fse notes.The surgery was completed robotically with ssc 2.
 
Additional Manufacturer Narrative
Based on the claim against the product by the customer noting touchpad issue, an investigation is in progress to determine the cause of this reported event.An intuitive surgical, inc.(isi) field service engineer (fse) was dispatched to the customer site to further investigate the reported event.The fse was able to reproduce the reported issue.The fse replaced the touchpad screen and the high resolution stereo viewer (hrsv) to correct the reported problem.The system was tested and verified as ready for use.The complaint regarding touchpad issue was confirmed based on the field evaluation, which indicates that the device did contribute to the customer reported issue.Blank mdr fields: the missing patient information in sections a and b was either unknown, unavailable, not provided, or not applicable.The expiration date for section d4 is not applicable.Field d6 is blank because the product is not implantable.Information for the blank fields in section e1 is not available.Fields g5 and g7 are not applicable.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive da vinci products to perform failure analysis.The touchpad was returned for failure analysis, but the reported failure could not be replicated or confirmed.The touchpad was installed into the printed circuit assembly (pca) system during in-house failure analysis.The surgeon console powered up normally and showed a good image.This part passed communication, calibration, touchscreen buttons functional, and power cycles for one hour without flickering.The visual inspections show the touchpad was in good condition.The hrsv was returned for failure analysis, and the reported failure was confirmed.During in-house failure analysis, the monitor was installed on the test system.The hrsv started up without any errors.The image quality was sharp, with no noise, and not tinted.The visual inspections showed that the hrsv unit has physical damage on the side of the unit where the screw is attached.
 
Additional Manufacturer Narrative
The failure analysis (fa) was updated based on the original equipment manufacturer (oem) evaluation.The oem performed the final test on the high resolution stereo viewer (hrsv) and found that the vertical lines were present in the tft panel.The hrsv has been scrapped.The oem performed the final test on the touchpad and found that the compact flash (cf) card failed to boot up.The cf card was phased out.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.

Brand Name
DAVINCI SI
Common Device Name
SURGEON SIDE CONSOLE
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key17597214
Report Number2955842-2023-17906
Device Sequence Number20466781
Product Code NAY
UDI-Device Identifier00886874110782
UDI-Public(01)00886874110782
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K081137
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number380610-21
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/25/2023
Supplement Date Received by Manufacturer09/12/2023
10/11/2023
Initial Report FDA Received Date08/22/2023
Supplement Report FDA Received Date10/12/2023
11/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Patient SexMale